Wisconsin, 2011Hail in Wisconsin, June 6, 2011
June 6, 2011 · NWS GRB · 6 events in 3 counties and zones
Elevated thunderstorms developed ahead of an approaching warm front, producing large hail across parts of central and east central Wisconsin during the morning hours. ).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Elevated thunderstorms developed ahead of an approaching warm front, producing large hail across parts of central and east central Wisconsin during the morning hours. Hail to golf ball size fell in the vicinity of Wautoma (Waushara Co.).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 6, 3:01 AM CST, 4 hours 41 minutes earlier.
Area forecast discussion, Jun 6, 3:01 AM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
401 AM CDT MON JUN 6 2011
.SHORT TERM...TODAY THROUGH TUESDAY...PCPN TRENDS...THE THREAT OF
SVR TSTMS...AND VERY WARM TEMPERATURES ARE THE MAIN FCST CONCERNS.
SCT TSTMS WERE ONGOING ACROSS PARTS OF WC/SW WI EARLY THIS MORNING...
AND WERE HEADED TOWARD CENTRAL WI. THESE STORMS WERE DEVELOPING IN
ASSOCIATION WITH 850 MB WAA/MOISTURE CONVERGENCE ON THE LEADING
EDGE OF A VERY MOIST AND UNSTABLE AIR MASS. THE ECMWF HAD THE BEST
HANDLE ON PCPN TRENDS EARLY THIS MORNING...SO LEANED ON IT HEAVILY
FOR THE SHORT-TERM POPS. IN GENERAL...EXPECT SCT TSTMS...SOME
POSSIBLY WITH SMALL HAIL...TO SPREAD ENE ACROSS MOST OF GRB CWA
THIS MORNING...THEN PULL OUT OF NE WI DURING THE EARLY AFTERNOON.
EXPECT A LULL IN THE PCPN LATER IN THE AFTERNOON AND EVENING...
AS NO OBVIOUS TRIGGER IS EVIDENT...H8 WINDS ARE EXPECTED TO VEER
WEST AND DECREASE...AND H7 TEMPS WARM TO +10 TO +11. NOT BRAVE
ENOUGH TO GO WITH A COMPLETELY DRY FCST...AS CAPES ARE EXPECTED TO
BE AOA 3000 J/KG IN CNTRL WI LATE IN THE AFTERNOON...SO WILL KEEP
A SLIGHT CHC OF TSTMS IN THE FCST. H8 FLOW WILL BUCKLE BACK AROUND
TO THE SW OVER OUR NW COUNTIES LATE TONIGHT...SO BUMPED POPS BACK
TO CHC THERE LATE. USED A BLEND OF THE BETTER PERFORMING GUIDANCE
SETS FOR TEMPERATURES...WITH HIGHS WARMING WELL INTO THE 80S TODAY
AND ONLY DROPPING INTO THE 60S TONIGHT.
ON TUESDAY...THE WARM FRONT IS EXPECTED TO MAKE A PUSH TO THE
NORTH...WITH PCPN CHCS FOCUSED ALONG AND NORTH OF THE BOUNDARY.
THE WARM SECTOR WILL LIKELY BE HOT...MUGGY...VERY UNSTABLE AND
CAPPED. USED A BLEND OF MAV AND CONSMOS GUIDANCE...WHICH SUPPORT
HIGHS IN THE UPPER 80S TO MID 90S. HEAT INDICES WILL LIKELY REACH
THE MID TO UPPER 90S IN PARTS OF C/EC WI.
.LONG TERM...TUESDAY NIGHT THROUGH FRIDAY NIGHT.
SUBTROPICAL RIDGING WILL REMAIN FIRMLY ENTRENCHED OVER THE SE CONUS
OVER THE PERIOD. BY TUESDAY NIGHT...WILL START TO SEE HEIGHT FALLS
OCCURRING OVER THE WESTERN GREAT LAKES WHEN SHORTWAVE TROUGHING
TRIES TO RIDE OVER-TOP THE RIDGE. LIKE LAST NIGHT...THE 18Z GFS
TRAILS THE SURFACE LOW A LITTLE LONGER ACROSS THE AREA THAN THE
ECMWF AND GEM. WILL USE MUCH OF THE ECMWF FOR THIS FORECAST.
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...SHORTWAVE TROUGH WILL MOVE
OVER THE NORTHERN PLAINS AND PUSH A SURFACE LOW INTO NORTHERN
MINNESOTA BY 12Z WED. AHEAD OF THE SURFACE LOW...WILL SEE A POTENT
LLJ DEVELOP OVER THE NORTHERN MISSISSIPPI VALLEY WITH A NOSE POINTED
TOWARDS LAKE SUPERIOR. AS A RESULT...EXPECT POTENTIALLY BEEFY
CONVECTION GENERATED NORTH OF THE FORECAST AREA AT LEAST FOR THE
EVENING. DURING THE OVERNIGHT HOURS...THE ELEVATED INSTABILITY AXIS
WILL SHIFT ACROSS NORTH-CENTRAL AND INTO NORTHEAST WISCONSIN.
SHOULD SEE ELEVATED CAPES AROUND 1000 J/KG ARRIVE...THOUGH WITH CINS
OF AROUND 30 J/KG. FORCING WILL REMAIN TO THE NORTH AND ALSO TO THE
WEST OF THE AREA...SO CONFIDENCE IS RATHER LOW IN TERMS OF PRECIP
CHANCES. WILL KEEP SMALL CHANCES OVER THE NORTHWEST FORECAST AREA.
SHOULD BE A HOT AND MUGGY NIGHT REGARDLESS. SOME MODELS HINT AT
ELEVATED CONVECTION DIVING SOUTH OVER NORTHERN LAKE MICHIGAN
WEDNESDAY MORNING...WHICH WOULD BE WHATEVER IS LEFT FROM CONVECTION
FROM OVER LAKE SUPERIOR. SHORTWAVE TROUGH WILL THEN MOVE INTO THE
WESTERN GREAT LAKES ON WEDNESDAY AND PUSH A COLD FRONT ACROSS THE
AREA DURING THE AFTERNOON. AHEAD OF THE FRONT...NAM SOUNDINGS
INDICATE ML CAPES GREATER THAN 2500 J/KG AND NO CIN OVER CENTRAL AND
NORTHEAST WISCONSIN. ALTHOUGH THE STRONGEST WIND FIELDS AND UPPER
LEVEL SUPPORT WILL RESIDE BEHIND THE BOUNDARY...SHOULD STILL SEE
ENOUGH 0-6KM BULK SHEAR OF 35KTS FOR POTENTIALLY SEVERE STORMS.
WILL HIGHLIGHT WEDNESDAY AFTERNOON AND EVENING IN THE HWO. THE
FRONT WILL CLEAR THE AREA DURING THE EVENING...AND A COOLER/LESS
HUMID AIRMASS WILL MOVE IN FOR THE OVERNIGHT HOURS.
THURSDAY AND FRIDAY...THE COLD FRONT FROM THE NIGHT BEFORE WILL
EVENTUALLY SETTLE OVER THE SOUTHERN GREAT LAKES TO NORTHERN OHIO
VALLEY WHILE CANADIAN HIGH PRESSURE BUILDS INTO THE REGION FOR THE
END OF THE WORK WEEK. AFTER A FEW VERY WARM AND HUMID DAYS...WILL
SEE A COOLER AND DRY AIRMASS RETURN. IF THE ECMWF 925MB
TEMPERATURES ARE REASONABLE...MAY BE TOUGH TO HIT THE 70 DEGREE MARK
OVER MUCH OF THE AREA EACH DAY.
&&
.AVIATION...A WARM FRONT WILL BRING A CHANCE OF SHOWERS AND TSTMS
TO THE REGION...ESPECIALLY THIS MORNING AND EARLY AFTERNOON. ISOLD
MVFR CONDITIONS AND SOME SMALL HAIL MAY ACCOMPANY THE STRONGER
STORMS. PATCHY FOG IS EXPECTED TO DEVELOP TONIGHT AS LOW-LEVEL
MOISTURE INCREASES AND WINDS BECOME LIGHT AND VARIABLE.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
TSK/MPC
Hazardous weather outlook, Jun 6, 6:25 AM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
725 AM CDT MON JUN 6 2011
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071230-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
725 AM CDT MON JUN 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL OVERSPREAD MUCH OF CENTRAL AND EAST
CENTRAL WISCONSIN THIS MORNING...THEN PULL OUT OF THE REGION BY
MIDDAY. SOME OF THE STRONGER STORMS MAY PRODUCE HAIL LARGER THAN
1 INCH IN DIAMETER. OTHER ISOLATED STRONG STORMS ARE POSSIBLE LATE
THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY
NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY
AFTERNOON AND EVENING AS A COLD FRONT SLIDES ACROSS THE STATE.
DAMAGING WINDS AND LARGE HAIL SHOULD BE THE PRIMARY THREATS.
HOT AND HUMID WEATHER IS ALSO EXPECTED ON TUESDAY AND WEDNESDAY...
WITH HEAT INDICES RISING INTO THE MID TO UPPER 90S IN PARTS OF
CENTRAL AND EAST CENTRAL WISCONSIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUP ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT...BUT
SPOTTERS ARE STILL URGED TO RELAY ANY REPORTS OF HAIL TO THE NATIONAL
WEATHER SERVICE.
LMZ521-522-541>543-071230-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
725 AM CDT MON JUN 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT AREAS MAINLY SOUTH
OF STURGEON BAY THROUGH MIDDAY. A FEW OF THE STRONGER STORMS MAY
PRODUCE HAIL LARGER THAN 1 INCH IN DIAMETER. OTHER ISOLATED STRONG
THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT.
MARINE FOG IS EXPECTED TO DEVELOP TONIGHT...AND MAY BECOME DENSE
IN SOME AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY
NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY
AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE AREA.
STRONG WINDS AND LARGE HAIL SHOULD BE THE PRIMARY THREATS.
DENSE MARINE FOG IS ALSO EXPECTED THROUGH WEDNESDAY NIGHT.
TSK
In the hours before
Special weather statement, Jun 6, 5:26 AM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
626 AM CDT MON JUN 6 2011
WIZ035-036-045-061230-
PORTAGE-WAUSHARA-WOOD-
626 AM CDT MON JUN 6 2011
...SPECIAL WEATHER STATEMENT...
AT 623 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF BABCOCK...MOVING EAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...
AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
BABCOCK BY 635 AM CDT...
PLAINFIELD BY 720 AM CDT...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
KIECKBUSCH
Special weather statement, Jun 6, 7:07 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
807 AM CDT MON JUN 6 2011
WIZ035-036-045-061400-
PORTAGE-WAUSHARA-WOOD-
807 AM CDT MON JUN 6 2011
...STRONG THUNDERSTORM MOVING INTO WAUSHARA COUNTY...
AT 806 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTHWEST OF WAUTOMA...MOVING EAST AT 25
MPH.
UP TO NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
PLAINFIELD BY 825 AM CDT...
WAUTOMA BY 855 AM CDT...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
TDH
Special weather statement, Jun 6, 7:32 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
832 AM CDT MON JUN 6 2011
WIZ019-030-036-037-048-061430-
LANGLADE-MARATHON-PORTAGE-WAUPACA-WINNEBAGO-
832 AM CDT MON JUN 6 2011
...STRONG THUNDERSTORMS OVER CENTRAL WISCONSIN...
AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED DEVELOPING STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 33 MILES WEST OF WAUSAU TO 18 MILES SOUTH OF STEVENS
POINT...MOVING EAST AT 30 MPH.
PENNY SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
WHITING AND STEVENS POINT BY 845 AM CDT...
AMHERST BY 905 AM CDT...
MOSINEE BY 910 AM CDT...
WAUPACA BY 915 AM CDT...
RIB MOUNTAIN AND FREMONT BY 925 AM CDT...
WESTON BY 930 AM CDT...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
TDH
Hail, Waushara
- When
- June 6, 7:42 AM CST to 7:52 AM CST
- Where
- Waushara County, 0.99 mi E of Wautoma Arpt
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.050, -89.280
Ten minutes of large hail, up to golf ball size, fell a mile south of Wautoma.
Hail, Waushara
- When
- June 6, 7:50 AM CST
- Where
- Waushara County, 0.69 mi S of Wautoma
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.060, -89.280
Quarter to golf ball size hail reported by spotters and law enforcement in Wautoma.
Hail, Waushara
- When
- June 6, 7:50 AM CST
- Where
- Waushara County, Wautoma
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 44.070, -89.280
Half dollar size hail was reported in Wautoma.
Hail, Winnebago
- When
- June 6, 8:54 AM CST
- Where
- Winnebago County, 0.69 mi S of Pickett
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 43.910, -88.730
Quarter size hail fell in Pickett.
Hail, Marathon
- When
- June 6, 9:02 AM CST
- Where
- Marathon County, 0.69 mi S of Wausau
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.960, -89.630
Hail up to quarter size fell in Wausau.
Hail, Marathon
- When
- June 6, 9:03 AM CST
- Where
- Marathon County, 4.89 mi WSW of Wausau
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 44.953, -89.727
Half dollar size hail fell at the intersection of State Highway 29 and South 72nd Avenue.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, June 6 to 8, 20112 deaths · 2 events
- Damaging Winds and Lightning Strike in Georgia, June 6 to 10, 20111 injured · $146,000 · 60 kt wind · 5 events
- Hail in Wisconsin, June 6, 2011$100,000 · 4.25 in hail · 13 events
- Hail and Damaging Winds in Louisiana, June 6, 2011$35,000 · 1.75 in hail · 25 events
- Tornadoes and Flash Flooding in Montana, June 6, 2011EF0 · 38 events
- Hail and Damaging Winds in Florida, June 6, 2011$40,000 · 1 in hail · 5 events
- Flood in Montana, June 6 to 18, 2011$40,000 · 1 event
- Hail and Damaging Winds in Texas, June 6, 2011$15,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in Florida, June 6, 2011$5,000 · 1.75 in hail · 25 events
- Hail and Damaging Winds in Texas, June 6, 2011$16,000 · 1.75 in hail · 8 events
- Hail in Minnesota, June 6 to 7, 20111.75 in hail · 17 events
- Hail in Mississippi, June 6, 2011$20,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321146, 321136, 321155, 321148, 321149, 321152.